Gelofen capsules … relieves pain- lowers fever- treats inflammation

Gelofen capsules (Ibuprofen) is a nonsteroidal anti-inflammatory drug (NSAID). It works by reducing hormones that cause inflammation and pain in the body.it is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury.

Gelofen capsules is used in adults and children who are at least 6 months old.

Gelofen capsules – جيلوفين كبسول

Composition

Each soft gelatin capsule of Gelofen contains: 

Ibuprofen …………………. 400 mg.                         

Therapeutic Indications     

Gelofen capsules are indicated for relieve pain from various conditions such as headache, dental pain, menstrual cramps, muscle aches, or arthritis. It is also used to reduce fever and to relieve minor aches and pain due to the common cold or flu.

Dosage and Administration         

  • Adults and Children aged 12 years and over: 400-600 mg  every 8-12 hours, up to four times a day. Maximum daily dose: 2 gm Ibuprofen.
  • Children under 12 years:  Gelofen capsules is contraindicated in children under the age of 12 years.
  • Elderly:  There have been no specific studies of pseudoephedrine hydrochloride/Ibuprofen combination in the elderly. Experience has indicated that normal adult dosage is appropriate.

In the elderly the rate and extent of Ibuprofen absorption is normal but plasma half-life is longer and Ibuprofen clearance is lower than in young adults.

  • Hepatic dysfunction:  Caution should be exercised when administering Gelofen to patients with severe hepatic impairment.
  • Renal dysfunction:  Caution should be exercised when administering Gelofen to patients with moderate to severe renal impairment.
  • The stated dose should not be exceeded.
  • Keep out of the reach and sight of children.

Contraindications       

Gelofen is contraindicated in:

  • Individuals with known hypersensitivity to the product or any of its components.
  • Immediately before or after heart surgery.
  • Patients with severe hypertension or coronary artery disease.
  • History of induce asthma or urticaria with NSAIDs.
  • Patients with GIT ulcers.
  • Gelofen should not to be used in children under the age of 6 years. 

Warnings and Precautions  

  • Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
  • Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.
  • Do not take more than your recommended dose. An ibuprofen overdose can damage your stomach or intestines. Use only the smallest amount of medication needed to get relief from your pain, swelling, or fever.
  • As with other sympathomimetic agents Gelofen should be used with caution in patients with hypertension, heart disease, diabetes.
  • Care is advised in the administration of Ibuprofen to patients with severe renal or severe hepatic impairment. The hazards of overdose are greater in those with alcoholic liver disease.
  • As with all medicines, if you are pregnant or currently taking any other medicine, consult your doctor or pharmacist before taking this product.

Drug Interactions     

  • Concomitant use of Gelofen with tricyclic antidepressants, sympathomimetic agents (such as decongestants, appetite suppressants and amphetamine-like psychostimulants) or with monoamine oxidase inhibitors, which interfere with the catabolism of sympathomimetic amines, may occasionally cause a rise in blood pressure (see Contraindications).
  • Because of the pseudoephedrine content,  Gelofen capsules may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, betanidine, guanethidine, debrisoquine, methyldopa, alpha- and beta-adrenergic blocking agents (see Warnings and Precautions).
  • Patients who have taken barbiturates, tricyclic antidepressants and alcohol may show diminished ability to metabolise large doses of Ibuprofen, the plasma half-life of which can be prolonged. Alcohol can increase the hepatotoxicity of Ibuprofen overdose and may have contributed to the acute pancreatitis reported in one patient who had taken an overdose of Ibuprofen.
  • Chronic ingestion of anticonvulsants or oral steroid contraceptives induce liver enzymes and may prevent attainment of therapeutic Ibuprofen levels by increasing first pass metabolism or clearance.
  • The speed of absorption of Ibuprofen may be increased by metoclopramide or domperidone and absorption reduced by cholestyramine.
  • The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of Ibuprofen with increased risk of bleeding; occasional doses have no significant effect.

Pregnancy and Lactation.

Ibuprofen: 

  • Epidemiological studies in human pregnancy have shown no ill effects due to Ibuprofen used in the recommended dosage, but patients should follow the advice of their doctor regarding its use.
  • Ibuprofen is excreted in breast milk but not in a clinically significant amount. Available published data do not contraindicate breastfeeding. 

Effects on ability to drive and to use machines            

  • None known.

For-Arabic-Information

Gelofen capsules -Arabic-Information

Undesirable Effects

Ibuprofen

  • Ibuprofen has been widely used and, when taken at the usual recommended dosage, side effects are mild and infrequent and reports of adverse reactions are rare.
  • Skin rash and other allergic reactions occur rarely.
  • stomach pain.
  • heartburn.
  • nausea, vomiting, diarrhea.
  • constipation, gas.

Overdose

Ibuprofen

  • The symptoms of overdose are presented in individuals that consumed more than 99 mg/kg.
  • Most common symptoms of overdose are abdominal pain, nausea, vomiting, lethargy, vertigo, drowsiness (somnolence), dizziness and insomnia. Other symptoms of overdose include headache, loss of consciousness, tinnitus, CNS depression, convulsions and seizures.
  • May rarely cause metabolic acidosis, abnormal hepatic function, hyperkalemia, renal failure, dyspnea, respiratory depression, coma, acute renal failure, and apnea (primarily in very young pediatric patients)            

Pharmacological Properties     

Pharmacodynamic properties: 

  • Ibuprofen has analgesic, antipyretic actions and anti-inflammatory properties.
  • Ibuprofen is a non-steroidal anti-inflammatory drug (NSAID) that inhibits cyclooxygenase enzymes (COX-1 and COX-2) and subsequent synthesis of prostaglandins and related compounds at peripheral sites within injured tissue.

Pharmacokinetic properties

  • Peak plasma Ibuprofen concentration usually occurs between 1 to 2 hours after oral ingestion. Ibuprofen is distributed uniformly throughout most body fluids and 99% bound to plasma proteins. The plasma half-life of Ibuprofen after therapeutic doses is in the range of 1-2 hours.    

Storage & Packaging 

  • Store in a dry place at a temperature not exceeding 30°C. 
  • Gelofen capsules : Box containing 2 or 3 strips of 10 capsules each.        

Tags and Categories:#IBUPROFEN, #ANALGESICS PRODUCTS,#DANAA_PHARMA, , #capsules, #G_letter, حرف_ج.